Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 9, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 2, 2025, 2:41 PM CDT for Otter Tail County, Wadena County, Minnesota. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2025, 2:41 PM CDT (19:41 UTC)
- Expired
- Jun 2, 2025, 3:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Otter Tail County, MN, Wadena County, MN
The radar
The Minneapolis radar (KMPX), 203 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 2:45 PM CDT | TSTM WND GST 60 | 1 Wsw Parkers Prairie, MN | Wind gust estimated 55 to 60 mph, scouring dirt from the fields creating near zero visibility for a brief time. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:32 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1921 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
645
WUUS53 KFGF 021941
SVRFGF
MNC111-159-022045-
/O.NEW.KFGF.SV.W.0009.250602T1941Z-250602T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
241 PM CDT Mon Jun 2 2025
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Wadena County in central Minnesota...
Southeastern Otter Tail County in west central Minnesota...
* Until 345 PM CDT.
* At 240 PM CDT, severe thunderstorms were located along a line
extending from near Henning to near Lake Osakis, moving northeast
at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Wadena, Parkers Prairie, Battle Lake, Henning, Verndale, Staples
Airport, and Deer Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4637 9473 4637 9515 4611 9515 4611 9575
4630 9582 4671 9479 4639 9478 4638 9473
TIME...MOT...LOC 1940Z 230DEG 50KT 4635 9554 4592 9511
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Perroux2 follow-up statements
104
WWUS53 KFGF 022011
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
311 PM CDT Mon Jun 2 2025
MNC111-159-022045-
/O.CON.KFGF.SV.W.0009.000000T0000Z-250602T2045Z/
Wadena MN-Otter Tail MN-
311 PM CDT Mon Jun 2 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR WADENA AND SOUTHEASTERN OTTER TAIL COUNTIES...
At 311 PM CDT, severe thunderstorms were located along a line
extending from near Sebeka to 6 miles west of Cushing, moving
northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wadena, Parkers Prairie, Battle Lake, Henning, Verndale, Staples
Airport, and Deer Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4637 9473 4637 9515 4611 9515 4611 9575
4630 9582 4671 9479 4639 9478 4638 9473
TIME...MOT...LOC 2011Z 230DEG 50KT 4660 9511 4617 9469
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Perroux492
WWUS53 KFGF 022035
SVSFGF
Severe Weather Statement
National Weather Service Grand Forks ND
335 PM CDT Mon Jun 2 2025
MNC111-159-022045-
/O.EXP.KFGF.SV.W.0009.000000T0000Z-250602T2045Z/
Wadena MN-Otter Tail MN-
335 PM CDT Mon Jun 2 2025
...THE SEVERE THUNDERSTORM WARNING FOR WADENA AND SOUTHEASTERN OTTER
TAIL COUNTIES WILL EXPIRE AT 345 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
central and west central Minnesota.
&&
LAT...LON 4637 9473 4637 9515 4611 9515 4611 9575
4630 9582 4671 9479 4639 9478 4638 9473
TIME...MOT...LOC 2035Z 230DEG 50KT 4680 9477 4637 9435
$$
PerrouxWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 1:08 PM CDT, 1 hour 33 minutes earlier. Its key messages:
- Heavy smoke impacts remain possible through this afternoon, with some clearing expected tonight.
- Isolated severe thunderstorms this afternoon, especially in west central Minnesota.
- There remains a 30 percent chance for more than 1 inch of rain in portions of west central Minnesota today through Tuesday morning.
Area forecast discussion, Jun 2, 1:08 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 108 PM CDT Mon Jun 2 2025 .KEY MESSAGES... - Heavy smoke impacts remain possible through this afternoon, with some clearing expected tonight. - Isolated severe thunderstorms this afternoon, especially in west central Minnesota. - There remains a 30 percent chance for more than 1 inch of rain in portions of west central Minnesota today through Tuesday morning. && .DISCUSSION... Issued at 107 PM CDT Mon Jun 2 2025 ...Synopsis... Height falls through the day today in addition to strong frontogenesis will facilitate scattered showers and thunderstorms across the area. In addition to synoptic ascent, a surface cold front will push southeastward through the afternoon, bringing with it the chance for severe thunderstorms. Moisture profiles and transport are fairly meager for our CWA, so the likelihood of sustained severe convection is much lower. Profiles generally favor more downburst winds thanks to the drier thermal profiles, as indicated by DCAPE approaching and exceeding 1000 across west-central Minnesota. 0-3km shear is also solid exceeding 30 knots, so damaging wind gusts look to be the biggest hazard today. Hail production is also possible with effective bulk shear values generally between 20-30 knots, but sustained supercells appear unlikely at this point thanks to largely front parallel shear and strong forcing likely creating multicellular convection. With the multicellular convection and front parallel shear, there does exist a scenario for longer residence time of precipitation, hence the 90th percentile for total rainfall exceeding 1.5 inches in west- central Minnesota. The most likely timeframe for severe convection is as early as 2 PM, but the most likely outcome is for severe convection between 3 and 6 PM, leaving our area shortly thereafter. As the front exits our area and severe convection with it, scattered showers and a few thunderstorms will linger into Tuesday morning before ending. With this system exiting, there is a solid signal for smoke to also diminish at the surface with it. The upper flow pattern is fairly quiet thereafter with limited flow aloft. There is a signal for another cold front late this weekend into early next week with the potential for severe thunderstorms, however predictability is too low at this time to ascertain specific threats. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1214 PM CDT Mon Jun 2 2025 A cold front will push through the region this afternoon shifting winds to northwesterly to northerly (and briefly northeasterly as the front crosses). Wind gusts should max out between the 25-35 knot range this afternoon. Showers and thunderstorms will accompany this front, although significant wind gusts and hail are unlikely at the forecast TAF sites. Thunderstorms and winds will diminish after sunset, giving way to mostly IFR to MVFR visibilities lingering past midnight before improving to VFR. Ceilings regardless should remain VFR. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...Perroux AVIATION...Perroux
Hazardous weather outlook, Jun 2, 7:13 AM CDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 713 AM CDT Mon Jun 2 2025 MNZ001-002-004>008-013>015-NDZ006>008-014>016-024-026>030-038-039- 049-052-054-031215- West Polk-Norman-Kittson-Roseau-Lake Of The Woods-West Marshall- East Marshall-Pennington-Red Lake-East Polk-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Western Walsh- 713 AM CDT Mon Jun 2 2025 This hazardous weather outlook is for portions of eastern North Dakota and northwest Minnesota. .DAY ONE...Today and Tonight Additional areas of smoke may bring poor quality today to the Red River valley and northwest Minnesota. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. MNZ003-009-016-017-022>024-027>032-040-NDZ053-031215- Clay-North Beltrami-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Richland- 713 AM CDT Mon Jun 2 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight There is a level 1 out of 5 risk for severe thunderstorms this afternoon. The main hazards will be hail to 1 inch and wind gusts to 60 mph. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Local storm report, Jun 2, 2:07 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
207 PM CDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM Tstm Wnd Gst 5 SSW Norcross 45.80N 96.25W
06/02/2025 M70 MPH Grant MN Mesonet
NDAWN observation site.
&&
MJBThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 1:46 PM CDT | Severe Thunderstorm Warning | FGF | Grant | 29 min |
| Jun 2, 2:06 PM CDT | Severe Thunderstorm Warning | FGF | Grant, Otter Tail | 39 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.